MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER INTREPID AUTOSERT IOL HANDPIECE, I/A TIP; APPARATUS, CAUTERY, RADIOFREQUENCY, AC-POWERED

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER INTREPID AUTOSERT IOL HANDPIECE, I/A TIP; APPARATUS, CAUTERY, RADIOFREQUENCY, AC-POWERED
Catalog Number 8065751012
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Inflammation (1932); Blurred Vision (2137); Vitritis (2181)
Date of Event 12/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported after implantation of the intraocular lens (iol) implantation procedure, the postoperative visual acuity had decreased after surgery and.There was a fold behind the intraocular lens (posterior capsule), but the vitreous (especially the anterior vitreous) seems to be clouding along it.There also appeared to be a bit of corneal endotheliitis.Surgeon also considered that as another factor other than iol, an ophthalmic reusable irrigation aspiration tip might not have been cleaned and sterilized sufficiently after use.There are four medical device reports associated with this complaint.This report is 3 of 4.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in sections h.6 and h.11.Specific product identifiers (serial number) were not provided and could not be determined at this time.However, all device history records are reviewed prior to product release to ensure the product was manufactured in compliance with the device master record and meets release criteria.A review for complaints reported against this serial number cannot be performed as the serial number is unknown.The serial is unknown.Therefore, a service history review cannot be performed.Based on the information obtained, the root cause of the reported event is inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
INTREPID AUTOSERT IOL HANDPIECE, I/A TIP
Common Device Name
APPARATUS, CAUTERY, RADIOFREQUENCY, AC-POWERED
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18844573
Report Number2028159-2024-00377
Device Sequence Number20773090
Product Code HQC
UDI-Device Identifier00380657510122
UDI-Public00380657510122
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112425
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065751012
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexMale